This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
The article by Murray et al on staphylococcal septicemia in association with disseminated intravascular coagulation (DIC), which appeared in the July Archives (137:844-847, 1977), prompted us to report on the case of one of our patients who had a similar problem.
Report of a Case.—
A 46-year-old man, who was receiving combination chemotherapy for histiocytic leukemia, was admitted to the hospital June 17, 1977, with symptoms suggestive of gastritis. His vital signs were normal, and there were no important physical findings except for pallor. Laboratory data were unremarkable other than marked anemia, for which he was given packed RBCs. He developed a temperature of 38.3 C and chills on June 24. Blood cultures grew Staphylococcus aureus, and he was given nafcillin sodium and gentamicin sulfate. On June 27, multiple purpuric lesions were noted on the trunk and extremities, and subconjunctival hemorrhages developed. Three days later, a holosystolic murmur
Vohra RM, Shah PC. Disseminated Intravascular Coagulation With Staphylococcal Septicemia. Arch Intern Med. 1977;137(10):1485-1486. doi:10.1001/archinte.1977.03630220109032